Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 21, 2023, 2:59 AM PST for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Jan 22, 2023, 10:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2023, 2:59 AM PST (10:59 UTC)
- In effect from
- Jan 22, 2023, 10:00 AM PST
- Expired
- Jan 23, 2023, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS75 KVEF 211059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 259 AM PST Sat Jan 21 2023 CAZ520-NVZ014-212300- /O.NEW.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/ Owens Valley-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, and Dyer 259 AM PST Sat Jan 21 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-003-036-CAZ524-526-527-NVZ019-021-022-212300- /O.NEW.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Spring Mountains-Red Rock Canyon-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 259 AM PST Sat Jan 21 2023 /359 AM MST Sat Jan 21 2023/ ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest Deserts and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County- Upper Colorado River Valley. In Nevada, Spring Mountains-Red Rock Canyon, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From 6 PM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds on west to east oriented highways including Interstate 40 between Ludlow and Kingman, State Highway 163 west of Highway 95 in southern Nevada and State Route 68 east of Laughlin to Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
187 WWUS75 KVEF 212046 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1246 PM PST Sat Jan 21 2023 CAZ522-NVZ017-221100- /O.EXA.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/ Death Valley National Park-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1246 PM PST Sat Jan 21 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Death Valley National Park. In Nevada, Western Clark and Southern Nye County. * WHEN...From 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-525-221100- /O.EXA.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1246 PM PST Sat Jan 21 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 6 PM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds on west to east oriented highways including Interstates 15 and 40 east of Barstow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-NVZ014-221100- /O.CON.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/ Owens Valley-Esmeralda and Central Nye County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, and Dyer 1246 PM PST Sat Jan 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-003-036-CAZ524-526-527-NVZ019-021-022-221100- /O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Spring Mountains-Red Rock Canyon-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1246 PM PST Sat Jan 21 2023 /146 PM MST Sat Jan 21 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest Deserts and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County- Upper Colorado River Valley. In Nevada, Spring Mountains-Red Rock Canyon, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From 6 PM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds on west to east oriented highways including Interstate 40 between Barstow and Kingman, State Highway 163 in southern Nevada, and State Route 68 in northwestern Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
853 WWUS75 KVEF 220839 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1239 AM PST Sun Jan 22 2023 AZZ001-NVZ015-016-018-020-230000- /O.EXA.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Northwest Plateau-Lincoln County-Northeast Clark County- Sheep Range-Las Vegas Valley- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Las Vegas, North Las Vegas, Henderson, and Boulder City 1239 AM PST Sun Jan 22 2023 /139 AM MST Sun Jan 22 2023/ ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln County, Northeast Clark County, Sheep Range and Las Vegas Valley. * WHEN...From 6 PM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds that could make driving increasingly difficult along Interstate 15 between Las Vegas and the Utah stateline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522-NVZ014-017-230000- /O.CON.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1239 AM PST Sun Jan 22 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 10 AM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-003-036-CAZ523>527-NVZ019-021-022-230000- /O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Spring Mountains-Red Rock Canyon-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1239 AM PST Sun Jan 22 2023 /139 AM MST Sun Jan 22 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest Deserts and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County- Upper Colorado River Valley. In Nevada, Spring Mountains-Red Rock Canyon, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From 6 PM Sunday to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds on west to east oriented highways including Interstate 40 between Barstow and Kingman, Interstate 15 between Barstow and the Nevada stateline, State Highway 163 in southern Nevada, and State Route 68 in northwestern Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
541 WWUS75 KVEF 222313 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 313 PM PST Sun Jan 22 2023 CAZ520-522-NVZ014-017-231400- /O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 313 PM PST Sun Jan 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-231400- /O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley-Lincoln County- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 313 PM PST Sun Jan 22 2023 /413 PM MST Sun Jan 22 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln County, Northeast Clark County, Sheep Range and Las Vegas Valley. * WHEN...Until 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous boating conditions. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds that could make driving increasingly difficult along Interstate 15 between Las Vegas and the Utah stateline, Interstate 40 between Barstow and Kingman, Interstate 15 between Barstow and the Nevada stateline, State Highway 163 in southern Nevada, and State Route 68 in northwestern Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
992 WWUS75 KVEF 231400 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 600 AM PST Mon Jan 23 2023 CAZ520-522-NVZ014-017-240000- /O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 600 AM PST Mon Jan 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-240000- /O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley-Lincoln County- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 600 AM PST Mon Jan 23 2023 /700 AM MST Mon Jan 23 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln County, Northeast Clark County, Sheep Range and Las Vegas Valley. * WHEN...Until 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dangerous boating conditions. * ADDITIONAL DETAILS...Drivers should be prepared to encounter strong crosswinds that could make driving increasingly difficult along Interstate 15 between Las Vegas and the Utah stateline, Interstate 40 between Barstow and Kingman, Interstate 15 between Barstow and the Nevada stateline, State Highway 163 in southern Nevada, and State Route 68 in northwestern Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
911 WWUS75 KVEF 232349 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 349 PM PST Mon Jan 23 2023 CAZ520-522-NVZ014-017-240100- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 349 PM PST Mon Jan 23 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have fallen below advisory criteria so the wind advisory will be allowed to expire. $$ AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-240100- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley-Lincoln County- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 349 PM PST Mon Jan 23 2023 /449 PM MST Mon Jan 23 2023/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have fallen below advisory criteria so the wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:27 AM PST, 15 hours 32 minutes earlier.
Area forecast discussion, Jan 20, 11:27 AM PST, 15 hours 32 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1127 AM PST Fri Jan 20 2023 .SYNOPSIS...Below-normal temperatures and dry conditions to prevail through next week as the northwest flow pattern continues. Periods of gusty north winds expected in the wake of passing systems, particularly on Monday. && .SHORT TERM...Today and Saturday. Morning satellite imagery shows yesterdays closed low twirling over northeastern AZ as it pulls away. Could be a few wrap-around snow showers in northern Mohave and eastern Lincoln Counties, but not expecting any real accumulations or impacts. The most notable weather today will be the gusty north winds and below-normal temperatures. High temps this afternoon are forecast to be 10-15 degrees below their seasonal averages. Combined with the blustery north winds, wind chills will be in the 30s and 40s across much of the area, making for a chilly January day. We'll see an improvement in afternoon temps tomorrow, especially in our northern areas where highs increase by 4-8 degrees. Winds will also be lighter, except in the Colorado River Valley where gusty north breezes continue. Clear skies and abundant sunshine should make for a cool but pleasant Saturday. .LONG TERM...Sunday through Thursday. An active NW flow pattern will continue through next week, bringing a few inside slider systems into our area. The first of these comes on Sunday as another shortwave comes out of the PacNW. This system takes a more easterly trajectory than yesterday's, closing off and dropping south along the eastern Great Basin. As a result, we remain mostly dry, with just some low precipitation chances in northern Lincoln and northern Mohave Counties. The biggest impacts with this system will likely be wind-related, as a stout N-S pressure gradient sets up in its wake. Expecting gusty north winds across the CWA Sunday night and Monday. Strongest winds will occur in the Colorado River Valley, where some form of wind product will likely be needed. Gusty north winds continue in the Colorado River Valley through much of next week, with lighter north breezes across the rest of the area. Temperatures gradually warm during this time, but remain below normal. Ensemble guidance hints at another slider moving in later in the week, but details are still murky at this range. However, given the NW flow pattern, not expect much, if any, precipitation with this system either. Instead, cool and dry conditions are likely to continue, with periods of gusty north winds in the wake of any system(s). && .AVIATION...For Harry Reid...Northwest winds with gusts up to 30kts will continue through the afternoon before decreasing this evening. However, elevated winds of 10 to 15 kts out of the northwest will continue overnight. By mid-morning tomorrow winds should turn more to the northeast and drop to 10kts or less. Skies will remain mostly clear through Saturday. For the rest of southern Nevada, northwest Arizona and southeast California...VFR conditions are expected across the region through Saturday. Gusty northerly winds will persist into this evening, with the strongest winds expected in the Vegas and Colorado River Valleys. The gustiness should end after sunset, with all TAF sites dropping below 10kts. Gusty winds to 20kts are likely at KIFP again tomorrow, while other sites across the region should generally be 10kts or less. Skies will remain mostly clear at all sites through Saturday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.